MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536630
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ pancreatic stent was used during a pancreatic ductal stent placement procedure performed in the pancreatic duct on (b)(6) 2016.According to the complainant, during insertion, resistance was felt and the advanix¿ pancreatic stent did not come out from the forceps channel of the endoscope.The endoscope was removed from the patient.When attempting to remove the stent from the scope, the physician reported that there was a ¿white object¿ attached to the flap of the stent.The physician assessed that this may have been the cause of the resistance met during insertion.The procedure was completed with a different device.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that a foreign material was received with the stent.Additionally, the stent had residues indicating handling/manipulation, it also presented damages throughout.According to the complaint information the issue occurred during procedure, while the device was being introduced.Manipulation/handling of the device during procedure can lead to damages (scratches) to the stent, most likely the scratches found on the stent were caused due to procedural or anatomical factors encountered during procedure.Therefore, ¿operational context¿ is selected as the primary root cause for damages found on the stent.Regarding the foreign material received, at this moment it is unknown whether it is tissue, calcification, whether the particle was inside the scope before procedure.Since this information could not be verified, the most probable root cause for the complaint event is undeterminable since review and analysis of all available information fails to indicate a root cause or probable root cause.Therefore, ¿undeterminable¿ is selected as the secondary root cause for the foreign matter returned with the stent.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6217938
Report Number3005099803-2016-04078
Device Sequence Number19028750
Product Code FGE
UDI-Device Identifier08714729857570
UDI-Public(01)08714729857570(17)20170531(10)18696029
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2017
Device Model NumberM00536630
Device Catalogue Number3663
Device Lot Number18696029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1